Alert archive / Nebraska / Flash Flood Warnings in 2015
Flash Flood Warning 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 11, 2015, 1:57 AM MDT for Cheyenne County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2015, 1:57 AM MDT (07:57 UTC)
- Expired
- Aug 11, 2015, 7:45 AM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
438
WGUS55 KCYS 110757
FFWCYS
NEC033-111345-
/O.NEW.KCYS.FF.W.0022.150811T0757Z-150811T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
157 AM MDT TUE AUG 11 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 745 AM MDT
* AT 152 AM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES BETWEEN TWO TO
FOUR INCHES OF RAIN HAVE ALREADY FALLEN OVER THE AREA. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
FLOOD WATERS ARE POTENTIALLY MOVING DOWN LODGEPOLE CREEK BETWEEN
KIMBALL AND SIDNEY NEBRASKA THIS MORNING DUE TO HEAVY RAINFALL
FURTHER UPSTREAM LAST NIGHT.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 42 AND
54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4119 10302 4105 10307 4112 10327 4130 10328
$$
TJTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 12:10 AM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 11, 12:10 AM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1210 AM MDT TUE AUG 11 2015 .UPDATE... ISSUED AT 1157 PM MDT MON AUG 10 2015 SIGNIFICANT FLASH FLOODING REMAINS A MAJOR CONCERN EARLY THIS AM FOR THE I80 CORRIDOR BETWEEN KIMBALL AND SIDNEY. THUNDERSTORMS W/ VERY HEAVY RAINFALL HAVE LOCKED ONTO THE CHEYENNE RIDGE OVER THE LAST SEVERAL HOURS...REMAINING NEARLY STATIONARY. DUAL-POL RADAR ESTIMATES ARE WELL IN EXCESS OF 4 INCHES AND NUMEROUS REPORTS OF SUBMERGED VEHICLES WERE RECEIVED FROM KIMBALL AFTER 11 PM. NEAR TERM CONCERNS REVOLVE AROUND DOWNSTREAM AREAS ALONG LODGEPOLE CREEK TOWARD SIDNEY. WILL NEED TO MONITOR VERY CLOSELY AS THE LOW-LEVEL MOISTURE FEED SHOULD CONTINUE TO SUPPORT CONVECTIVE MAINTENANCE FOR AT LEAST THE NEXT HOUR OR TWO. HAVE UPDATED THE GRIDS TO INCLUDE MENTION OF HEAVY STORMS AND ADDITIONAL RAINFALL IN EXCESS OF ONE INCH. UPDATE ISSUED AT 938 PM MDT MON AUG 10 2015 GRIDDED FORECASTS UPDATED TO ADJUST POPS THE REST OF THIS EVENING FOR SHOWERS AND THUNDERSTORMS OVER KIMBALL COUNTY NEBRASKA AND A FEW SHOWERS OVER WESTERN NEBRASKA. EXPECT THESE SHOWERS TO BE OVER BY MIDNIGHT. LATEST 00Z NAM AND HRRR INDICATING LOW CLOUDS AND FOG ALONG THE SOUTHERN LARAMIE RANGE FROM CHEYENNE TO PINE BLUFFS AND OVER THE SUMMIT LATER TONIGHT. /SAR && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 242 PM MDT MON AUG 10 2015 WE ARE STARTING TO SEE A FEW BUILDUPS ACROSS THE SOUTHERN LARAMIE RANGE IN WYOMING AS WELL AS IN A ZONE OF DIFFERENTIAL HEATING ON THE NORTH SIDE OF THE NORTH PLATTE RIVER VALLEY ACROSS THE NEBRASKA PANHANDLE NORTH OF SCOTTSBLUFF. DONT THINK MOST STORMS WILL GET OVERLY ROWDY THIS AFTERNOON AND EVENING...ALTHOUGH WITH SBCAPES RUNNING IN THE 1200-1600 J/KG RANGE OVER THE PANHANDLE WE COULD SEE A FEW STRONGER UPDRAFTS TO SUPPORT ISOLATED STRONG/BRIEFLY MARGINALLY SEVERE STORMS...ALTHOUGH TYPICAL OF AUGUST MIDLEVELS ARE FAIRLY WARM. MOST OF THE CONVECTION IS EXPECTED TO FIRE ALONG AND JUST EAST OF THE LARAMIE RANGE THIS AFTERNOON WITH ISOLATED STORMS EXPECTED THROUGH MID EVENING OVER THE PANHANDLE. RATHER AMPLIFIED UPPER RIDGE EXTENDS NORTH ACROSS THE CENTRAL AND NORTHERN ROCKIES WITH OUR FORECAST AREA SEEING A GRADUAL INCREASE IN MIDLEVEL MOISTURE FROM THE SOUTHWEST THROUGH MID WEEK. WILL SEE SCATTERED STORMS TOMORROW AFTERNOON FIRE OVER THE SIERRA MADRE, SNOWY AND SOUTHERN LARAMIE RANGE WITH ISOLATED STORMS EAST ONTO THE PLAINS. BOTH THE GFS AND THE NAM SUPPORT THE NOTION OF A SHORTWAVE RIDING NORTHEAST ACROSS OUR AREA WEDNESDAY AND THAT WILL SUPPORT AN INCREASE IN POPS FOR WEDNESDAY AFTERNOON...ESPECIALLY OUT WEST ALONG AND WEST OF THE LARAMIE RANGE WITH ISOLATED POPS FARTHER EAST. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 242 PM MDT MON AUG 10 2015 FAIRLY STAGNANT PATTERN EXPECTED ACROSS THE CWA WEDS NIGHT INTO SATURDAY WITH A LARGE UPPER RIDGE HOLDING ACROSS THE REGION ATOP AN UPPER HIGH THAT WILL DRIFT SLOWLY WESTWARD ACROSS THE SOUTHERN ROCKY MTNS. TEMPS QUITE WARM THURSDAY THROUGH SATURDAY UNDER A MID LEVEL THERMAL RIDGE WITH 700MB TEMPS WARMING TO ABOUT 14-16C. THIS WILL ALLOW TEMPS TO WARM INTO THE 90S OVER LOWER ELEVATIONS. WEAK IMPULSES WILL DRIFT THROUGH THE UPPER RIDGE AND ACROSS THE REGION AND SHOULD SET OFF ISOLATED CONVECTION FROM TIME TO TIME. INDIVIDUAL WAVES HARD TO TIME SO TAILORED POPS TO FIT WHAT SEEMED TO BE THE BETTER CHANCES. SOME CHANGES MAY ARRIVE IN THE SUNDAY/MONDAY TIME PERIOD AS AN UPPER SHORTWAVE MOVES ACROSS SRN CANADA. THIS SHOULD PUSH A COOL FRONT ACROSS THE CWA EARLY SUNDAY BEFORE WASHING BACK OUT EAST MONDAY. PCPN CHANCE STILL NOT TOO IMPRESSIVE HOWEVER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 439 PM MDT MON AUG 10 2015 THERE IS THE POSSIBILITY OF LOWER FLIGHT CONDITIONS FOR SOME AIRPORTS IN THE SOUTHERN PANHANDLE AND HERE AT CHEYENNE. LATEST ALTERNATIVE HRRR AND SREF GUIDANCE IS SHOWING KSNY...KCYS AND POSSIBLY KBFF GOING DOWN IN FOG AND STRATUS AFTER 09Z OR SO TUESDAY MORNING. WILL TRY TO NARROW DOWN TIMING AND AIRPORTS ON THE 06Z TAFS. BEST CHANCES LOOK TO BE HERE AT KCYS OVERNIGHT. SOUTHEAST UPSLOPING WINDS TO CONTINUE THROUGH LATE MORNING TUESDAY BEFORE TURNING MORE WESTERLY. && .FIRE WEATHER... ISSUED AT 242 PM MDT MON AUG 10 2015 STILL EXPECTING NO MAJOR FIRE WEATHER CONCERNS THROUGH AT LEAST WEDNESDAY WITH WIND GUSTS (AWAY FROM THUNDERSTORMS) EXPECTED TO REMAIN BELOW 25 MPH AND HUMIDITIES AT OR ABOVE 20 PERCENT FOR MOST LOCATIONS. WE WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS THROUGH MID WEEK IN THE AFTERNOON AND EARLY EVENING HOURS...WITH THE MAIN THREATS FROM THESE BEING CLOUD TO GROUND LIGHTNING AND GUSTY/ERRATIC WINDS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...CLH SHORT TERM...JG LONG TERM...RE AVIATION...GCC FIRE WEATHER...JG
Hazardous weather outlook, Aug 10, 9:50 PM MDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 950 PM MDT MON AUG 10 2015 WYZ101>119-111045- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 950 PM MDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT AREAS OF FOG WILL DEVELOP LATER TONIGHT FROM THE SUMMIT OF INTERSTATE 80 ACROSS CHEYENNE AND LARAMIE COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY ACROSS MOST OF SOUTHEAST WYOMING THROUGH THE WEEK AND INTO NEXT WEEKEND. THUNDERSTORMS WILL BE MORE LIKELY FROM LATE IN THE AFTERNOON THROUGH MID EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-111045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 950 PM MDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE ACROSS WESTERN NEBRASKA AND WILL LIKELY DISSIPATE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY ACROSS WESTERN NEBRASKA THROUGH THE WEEK AND INTO NEXT WEEKEND. THUNDERSTORMS WILL BE MORE LIKELY IN THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Aug 10, 8:26 PM MDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
826 PM MDT MON AUG 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 12 WNW HARRISBURG 41.62N 103.95W
08/10/2015 E0.25 INCH BANNER NE CO-OP OBSERVER
RAIN 1.53 INCHES AND A FEW PEA SIZE HAIL.
&&
DDEALLocal storm report, Aug 10, 8:28 PM MDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
828 PM MDT MON AUG 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FUNNEL CLOUD 8 NW KIMBALL 41.31N 103.77W
08/10/2015 KIMBALL NE LAW ENFORCEMENT
TWO MORE FUNNELS WERE OBSERVED. FUNNEL CLOUDS WENT BACK
UP INTO WALL CLOUD.
&&
GCLAYCOMSpecial weather statement, Aug 10, 9:02 PM MDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 902 PM MDT MON AUG 10 2015 NEZ054-110345- KIMBALL NE- 902 PM MDT MON AUG 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIMBALL COUNTY UNTIL 945 PM MDT... AT 902 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER OLIVER RESERVOIR...OR 7 MILES WEST OF KIMBALL. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OLIVER RESERVOIR AND OLIVER CAMPGROUND. LAT...LON 4128 10387 4131 10378 4123 10370 4119 10384 TIME...MOT...LOC 0302Z 160DEG 4KT 4126 10380 RUBIN
Special weather statement, Aug 10, 9:04 PM MDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 904 PM MDT MON AUG 10 2015 NEZ054-110345- KIMBALL NE- 904 PM MDT MON AUG 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIMBALL COUNTY UNTIL 945 PM MDT... AT 904 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KIMBALL...MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KIMBALL AND DIX. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 22 AND 33. LAT...LON 4124 10366 4132 10353 4124 10339 4110 10359 TIME...MOT...LOC 0304Z 317DEG 7KT 4124 10358 RUBIN
Local storm report, Aug 10, 9:55 PM MDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
955 PM MDT MON AUG 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM FLASH FLOOD KIMBALL 41.23N 103.66W
08/10/2015 KIMBALL NE LAW ENFORCEMENT
MANY STREETS IN KIMBALL UNDER WATER.
&&
GCLAYCOMSpecial weather statement, Aug 10, 10:42 PM MDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1042 PM MDT MON AUG 10 2015
NEZ054-055-110530-
CHEYENNE NE-KIMBALL NE-
1042 PM MDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIMBALL AND WESTERN
CHEYENNE COUNTIES UNTIL 1130 PM MDT...
AT 1041 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR KIMBALL AIRPORT...OR NEAR KIMBALL...MOVING SOUTHEAST AT 5 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KIMBALL AND KIMBALL AIRPORT.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 13 AND
30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4113 10381 4117 10383 4118 10383 4131 10362
4132 10359 4112 10337 4110 10336 4100 10353
4100 10371
TIME...MOT...LOC 0441Z 321DEG 5KT 4115 10363
TJTThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:48 PM MDT | Special Weather Statement | CYS | Banner | 42 min |
| Aug 10, 7:54 PM MDT | Special Weather Statement | CYS | Banner | 51 min |
| Aug 10, 8:01 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 59 min |
| Aug 10, 9:02 PM MDT | Special Weather Statement | CYS | Kimball | 43 min |
| Aug 10, 9:04 PM MDT | Special Weather Statement | CYS | Kimball | 41 min |
| Aug 10, 9:47 PM MDT | Flash Flood Warning | CYS | Kimball | 3 hr |
| Aug 10, 10:42 PM MDT | Special Weather Statement | CYS | Kimball | 48 min |
| Aug 11, 12:38 AM MDT | Flash Flood Warning | CYS | Cheyenne, Kimball | 7 hr |
| Aug 11, 7:51 AM MDT | Areal Flood Warning | CYS | Kimball | 6 hr |
Nearby
Flash Flood Warnings in Nebraska, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.